MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION EXACTAMIX; SYSTEM/DEVICE, PHARMACY COMPOUNDING

BAXTER HEALTHCARE CORPORATION EXACTAMIX; SYSTEM/DEVICE, PHARMACY COMPOUNDING
Model Number EXACTA24-DYR
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an emc 2400 machine was programmed incorrectly, and the neonate patient became hyperglycemic.On the day of the event the emc 2400 compounder was set with intended volumes of kcl 2meq/ml 3.93ml, nacl 4 meq/ml 1.54ml, dextrose 70% 78.29ml, sterile water 379.43ml, trophamine 10% 78.69ml, naphos 4meq/ml 1.31ml, levocarnitine 200mg/ml 0.2ml, zncl 1mg/ml 0.98ml, mgso4 0.325meq/ml 3.63 ml.However, it appears that dextrose 70% was on port 24 that was intended for sterile water.The bag of total parenteral nutrition (tpn) was sent to the patient unit.The patient was started on peripheral parenteral nutrition with a dose of tpn of with 10% dextrose iv.The following day the patient¿s blood glucose was found to be >500mg/dl.This was assumed to be incorrect, so another blood glucose was obtained, and the results were 3180mg/dl.The tpn infusion was discontinued.The patient was given a one-time dose of 0.316 units of iv insulin then an insulin infusion of 0.05 units/kg/hour.The next day another blood glucose was obtained and found to be 588mg/dl.The lab analyzed the bag and found that the glucose content was approximately 62%.A second sample confirmed the results, indicating a glucose content of about 55%.The samples were diluted by the pharmacy director and manager, and the director took the bag to the lab for further testing, which again confirmed a glucose content of 56%.The patient was not connected directly to the emc 2400; however, the patient received the compounded tpn solution.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information: h6, h10 and h11.H11: the device was not returned for evaluation; however, the black box files were provided for evaluation.The black box files reveal that the bag was prepared incorrectly, with dextrose 70% on port 24, which was intended for sterile water.Testing of subsequent total parenteral nutrition (tpn) bags showed that the sixth tpn bag and later were correct, but the fourth tpn bag had a higher-than-expected dextrose concentration.The black box shows that the compounder remains setup into the early hours of the morning.On the day in question, the compounder was logged into around 03:00.Per hard programing in the software, if the compounder is used after midnight, the load cell must be recalibrated.This calibration was done at 03:03.A few base bags were made after that calibration.At 09:34 the compounder was shut down.At 10:09 the compounder was powered back on.During this 35-minute gap, it is assumed that they took down the previous day¿s setup and cleaned the compounder.At 10:15 the setup wizard started and at 10:45 the change tube set step of the setup wizard was completed.There was no indication that the first step of the setup wizard, which is calibrate load cell, was performed at this time.Per the additional information provided by the customer, ¿compounder was incorrectly set up, and calibrated with dextrose on the water inlet¿ this event was likely due to a user error; however, without the actual sample the device can not be excluded.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
EXACTAMIX
Common Device Name
SYSTEM/DEVICE, PHARMACY COMPOUNDING
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE CORPORATION
ni
ni
ni
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key21973690
Report Number1416980-2025-02727
Device Sequence Number9252578
Product Code NEP
UDI-Device Identifier00085412609041
UDI-Public(01)00085412609041
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEXACTA24-DYR
Device Catalogue NumberEXACTA24DYR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOTAL PARENTERAL NUTRITION
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age1 MO
Patient SexMale